# SDR 2011FA0000449

- Difficulty date: June 20, 2011
- Submitted: July 8, 2011
- Operation: General aviation
- Aircraft: N4262
- Make and model: Piper PA-28-181
- Aircraft serial: 2843647
- System (JASC): 3245 · Tire Tube
- Part: Tube
- Part number: 600X6
- Condition: Ruptured
- Location: Mlg Tire
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

AFTER LANDING, DURING TAXI, THE LT MAIN TIRE ABRUPTLY DEFLATED THUS STRANDING ACFT ON TAXIWAY.  DISASSEMBLED WHEEL ASSY AFTER RETRIEVING ACFT FROM TAXIWAY AND FOUND THE INNER TUBE HAD A RUPTURE IN THE SIDEWALL.  THIS HAS BECOME A MORE COMMON OCCURANCE OVER THE PAST YEAR REGARDLESS OF TUBE OR TIRE MFG OR POSITION ON ACFT (MAINS OR NOSE).  ALL THE TUBE RUPTURES ARE OF SIMILAR SIZE AND LOCATION ON THE TUBE.  WE HAVE REVIEWED OUR TIRE REPLACEMENT PROCEDURES FOR POSSIBLE CAUSES BUT HAVE FOUND NO DIFICIENCIES.  IT HAS ALSO BEEN NOTED A MORE FREQUENT OCCURANCE OF TUBE RUPTURES ON TRANSIENT AIRCRAFT.  SUSPECT THE RUBBER COMPOUND USED IN MFG ACFT TUBES HAS BEEN CHANGED OR MODIFIED AND IS NO LONGER AS RELIABLE.
